Alert archive / Florida / River Flood Warnings in 2020

River Flood Warning 45, NWS Tallahassee, FL

April 23, 2020Walton County, Florida

NWS Tallahassee, FL issued this river flood warning at Apr 23, 2020, 4:32 PM CDT for Walton County, Florida. It took effect at Apr 24, 2020, 2:25 AM CDT. It was in force for 22 hr.

The area

The outline as issued.

The facts

Issued
Apr 23, 2020, 4:32 PM CDT (21:32 UTC)
In effect from
Apr 24, 2020, 2:25 AM CDT
Expired
Apr 25, 2020, 12:04 AM CDT
In force
22 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

County Walton County, FL

The radar

The Eglin Afb radar (KEVX), 45 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Shoal River near Mossy Head (CR 1087) (MHDF1).

Action stage
10 ft
Minor stage
14 ft
Moderate stage
16 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02368500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

111 
WGUS42 KTAE 232132
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
532 PM EDT Thu Apr 23 2020

...The National Weather Service in Tallahassee has issued a Flood 
Warning for the following rivers in Florida... 

  Shoal River near Mossy Head (CR 1087) affecting Walton County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC131-242131-
/O.NEW.KTAE.FL.W.0045.200424T0725Z-200425T0504Z/
/MHDF1.1.ER.200424T0725Z.200424T1200Z.200424T1704Z.NO/
432 PM CDT Thu Apr 23 2020

The National Weather Service in Tallahassee has issued a 

* Flood Warning for 
  the Shoal River near Mossy Head (CR 1087).
* From late tonight, or until the warning is cancelled.
* At  3:30 PM Thursday the stage was 8.0 feet.
* Minor flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast: Rise above flood stage by after midnight tomorrow and 
  continue to rise to near 14.6 feet by tomorrow morning. The river 
  will fall below flood stage by tomorrow early afternoon.
* Impact: At 14.0 feet: Water begins to overflow into wooded areas 
  along the river from New Harmony Road westward to Laird Road. 

&&

LAT...LON 3082 8639 3082 8630 3080 8620 3077 8619 3077 8631 3076 8639


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Apr 23, 2:51 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Apr 23, 2:51 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
351 PM EDT Thu Apr 23 2020

.NEAR TERM [Through Tonight]...

Widespread showers and strong to severe storms are expected to
continue over much of the forecast area, with some new
intensification already notable on the western portions of the
CWA. This trend is expected to continue as storms continue to push
into relatively unstable air still in place over the Florida
Panhandle. Damaging winds, Tornadoes, Hail, and Flash Flooding
remain a concern this evening into tonight. A small craft advisory
remains in effect into early friday morning and a new Tornado
watch continues for many of our counties until 10 PM EDT.

.SHORT TERM [Friday through Saturday Night]...

The severe weather threat shifts to southeast Big Bend as a cold
front drapes itself and lingers over our area into the evening.
This boundary should serve as focus for showers and thunderstorms
that likely persist through the day. Some of the storms may may be
strong to severe as the airmass will be sufficiently moist and
unstable with strong deep-layer shear. This is reflected in SPC's
Day 2 Outlook (valid starting 12Z Fri) which puts southeast Big
Bend in a marginal-to-slight risk for severe weather. By late
Fri/early Sat, PoPs decrease as a another shortwave dives down
from The Plains and helps lift the cold front to the northeast.
High temperatures are expected to be in the 80s and lows in the
60s.

.LONG TERM [Sunday Through Thursday]...

We should see mostly dry conditions through early Tues as surface
high pressure dominates the southeast CONUS. Temperatures should
also feel more seasonable thanks to the cold front and shortwave
reinforcing a shot of cool/dry air from the northwest. Meanwhile,
a longwave trough digs down from western Canada to trigger
cyclogenesis in The Great Lakes region. This system will drag an
extensive cold front that appears to brush our northern area on
Wed. Chance-to-slight chance PoPs (slight chance of thunder) are
in the forecast to account for this, followed by Thurs being
mostly rain-free. The front should also keep temperatures from
rebounding too much. Highs are forecast to be in the low 80s and
lows in the 50s and 60s.

&&

.AVIATION...
[Through 18Z Friday]

SHRA with Strong to SVR TSRA across much of the forecast area.
Conditions generally range between IFR/LIFR around storms to MVFR
outside of SHRA/TSRA influence. Winds have been strong and
variable, under the influence of TSRA winds and a frontal boundary
drifting across the area. This unsettled trend will continue with
storms restrengthening this evening as activity eventually shifts
south and east.

&&

.MARINE...

A Small Craft Advisory is currently in effect until early Fri
morning as a line of severe storms wanders through our forecast
area. Some restrengthening is expected this evening and
overnight. Wave heights up to 7 ft are anticipated with some
higher values possible near the line. Winds and seas remain
elevated through Sat with a cold front present over the area.
Conditions finally begin improving thereafter ahead of another
system mid next week.

&&

.FIRE WEATHER...

Showers and Thunderstorms are expected continue through early Friday
morning. Strong transport winds, both ahead and behind the system,
will lead to high dispersion values.

&&

.HYDROLOGY...

The bulk of the rainfall over the next several days will be from
what falls today and tonight. Estimates so far seem to be on track
with radar showing areas of 2-4 inches and isolated higher
amounts. Given the precipitation from the previous severe event
(particularly in central GA and AL), there are concerns this
evening for potential flash flooding across portions of southwest
GA and southeast AL.

River flooding will also be a concern. Area rivers and creeks
continue to rise across the Apalachicola, Chattahoochee, and Flint
basins. Increased releases from WF George will keep the
Chattahoochee River near minor flood stage through at least
Wednesday evening before releases begin to decrease. Conditions on
the Middle Flint are not as high as previously expected, thus
releases out of Lake Blackshear may end up being lower later this
week than expected, thus it is possible that Albany and Newton stay
just below minor flood stage. However, all the water moving through
the Chattahoochee and Flint Basins will lead to minor flooding
throughout the Apalachicola River over the coming days. Large
uncertainty exists with this upcoming system so it is important to
note that a couple of inches of rain above Dawson could push the
Kinchafoonee Creek to the moderate flood level. Additionally heavy
rain north of Valdosta could lead to minor flooding on the
Withlacoochee River, given that the upper portions of the
Withlacoochee is still running above normal from last week's
rainfall.

Lastly, there is a low coastal flood threat in Apalachee Bay with
Thurs afternoon's high tide where peak surge looks to to line up
with high tide (water levels of 1.5-2 ft MHHW possible).

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   65  86  62  89  61 /  90  30  10  10  10
Panama City   68  82  66  82  64 /  80  20   0  10  10
Dothan        62  81  59  85  59 /  60   0   0  10  10
Albany        64  81  60  87  60 /  80  10   0  10  10
Valdosta      65  83  63  87  62 /  90  40   0  10  10
Cross City    68  80  67  85  65 /  90  70  20  30  10
Apalachicola  68  80  67  81  64 /  90  30  10  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Advisory until 5 AM EDT Friday for Coastal Dixie-
     Coastal Franklin-Coastal Jefferson-Coastal Taylor-Coastal
     Wakulla.

     High Rip Current Risk until 2 AM EDT /1 AM CDT/ Friday for
     Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...Small Craft Advisory until 2 AM EDT /1 AM CDT/ Friday for
     Apalachee Bay or Coastal Waters From Keaton Beach to
     Ochlockonee River FL out to 20 Nm-Coastal Waters From
     Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
     waters from Suwannee River to Keaton Beach FL out 20 NM-
     Coastal waters from Mexico Beach to Apalachicola FL out 20
     NM-Coastal waters from Mexico Beach to Okaloosa Walton
     County Line FL out 20 NM-Waters from Suwannee River to
     Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
     to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
     Beach to Okaloosa Walton County Line FL from 20 to 60 NM.

&&

NEAR TERM...Humphreys
SHORT TERM...IG3/Humphreys
LONG TERM...IG3/Humphreys
AVIATION...Humphreys
MARINE...Humphreys
FIRE WEATHER...Humphreys
HYDROLOGY...Godsey/IG3/Humphreys

In the hours before

Local storm report, Apr 23, 3:11 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
411 PM EDT THU APR 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     TSTM WND DMG     2 NW ARDILLA            31.19N 85.38W
04/23/2020                   HOUSTON            AL   EMERGENCY MNGR

            *** 1 INJ ***
            TREE ON HOUSE. MINOR INJURY.

&&

CM
Local storm report, Apr 23, 3:23 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
423 PM EDT THU APR 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     SLOCOMB                 31.12N 85.60W
04/23/2020                   GENEVA             AL   PUBLIC

            TREES DOWN IN SLOCOMB AREA.

&&

CM
Local storm report, Apr 23, 3:31 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
431 PM EDT THU APR 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     FLASH FLOOD      2 SSE KELLY SPRINGS     31.26N 85.44W
04/23/2020                   HOUSTON            AL   PUBLIC

            WATER FLOWING OVER BRIDGE AT ROCK CREEK.

&&

CM
Local storm report, Apr 23, 3:41 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
441 PM EDT THU APR 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND GST     2 SE PORTLAND           30.50N 86.17W
04/23/2020  E60 MPH          WALTON             FL   TRAINED SPOTTER

            SPOTTER ESTIMATED A 60MPH GUST.

&&

CM
Local storm report, Apr 23, 3:52 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
452 PM EDT THU APR 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     TSTM WND DMG     1 SSW DE FUNIAK SPRINGS 30.71N 86.12W
04/23/2020                   WALTON             FL   LAW ENFORCEMENT

            WINDOW AND ROOF DAMAGE TO 2 COMMERCIAL
            BUILDINGS. POSSIBLE TORNADO.

&&

CM
Local storm report, Apr 23, 4:14 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
514 PM EDT THU APR 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     TSTM WND GST     2 N MAGNOLIA BEACH      30.19N 85.73W
04/23/2020  M60 MPH          BAY                FL   MESONET

            60 MPH WIND GUST MEASURED BY WEATHERSTEM
            SITE AT GULF COAST STATE COLLEGE.

&&

PC

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 6:35 AM CDTCoastal Flood AdvisoryTAEDixie, Franklin, Jefferson, Taylor, Wakulla21 hr
Apr 23, 8:22 AM CDTSevere Thunderstorm WarningTAEHolmes, Walton68 min
Apr 23, 8:48 AM CDTTornado WarningTAEHolmes, Walton27 min
Apr 23, 9:22 AM CDTSevere Thunderstorm WarningTAEHolmes, Jackson, Walton, Washington38 min
Apr 23, 9:58 AM CDTSevere Thunderstorm WarningTAEHolmes, Jackson47 min
Apr 23, 10:41 AM CDTSevere Thunderstorm WarningTAEJackson64 min
Apr 23, 11:08 AM CDTAreal Flood AdvisoryTAEHolmes, Jackson, Walton, Washington3 hr
Apr 23, 1:04 PM CDTFlash Flood WarningTAEHolmes, Walton3 hr
Apr 23, 1:13 PM CDTSevere Thunderstorm WarningTAEHolmes, Walton, Washington62 min
Apr 23, 1:52 PM CDTSevere Thunderstorm WarningTAEHolmes, Jackson, Walton, Washington23 min
Apr 23, 2:15 PM CDTSevere Thunderstorm WarningTAEJackson, Washington30 min
Apr 23, 2:24 PM CDTSpecial Marine WarningTAE2 hr
Apr 23, 2:42 PM CDTSevere Thunderstorm WarningTAECalhoun, Jackson, Liberty, Washington48 min
Apr 23, 2:50 PM CDTSevere Thunderstorm WarningTAEBay, Holmes, Walton, Washington40 min
Apr 23, 3:04 PM CDTTornado WarningTAEWalton26 min
Apr 23, 3:13 PM CDTTornado WarningTAEHolmes, Walton, Washington32 min
Apr 23, 3:19 PM CDTSevere Thunderstorm WarningTAEBay, Calhoun, Holmes, Jackson, Walton, Washington56 min
Apr 23, 3:25 PM CDTTornado WarningTAEBay, Walton, Washington20 min
Apr 23, 3:42 PM CDTTornado WarningTAEHolmes, Jackson, Washington33 min
Apr 23, 3:45 PM CDTTornado WarningTAEBay, Walton, Washington30 min
Apr 23, 3:46 PM CDTFlash Flood WarningTAEHolmes, Jackson3 hr
Apr 23, 3:55 PM CDTSevere Thunderstorm WarningTAEBay, Calhoun, Gulf35 min
Apr 23, 4:00 PM CDTTornado Warning Tornado observedTAEBay, Calhoun, Gulf30 min
Apr 23, 4:06 PM CDTSevere Thunderstorm WarningTAEBay, Calhoun, Gadsden, Gulf, Jackson, Liberty39 min
Apr 23, 4:11 PM CDTSpecial Marine WarningTAE94 min
Apr 23, 4:44 PM CDTSevere Thunderstorm WarningTAEBay, Calhoun, Franklin, Gadsden, Gulf, Jackson and 3 more61 min
Apr 23, 5:24 PM CDTSevere Thunderstorm WarningTAEFranklin, Jefferson, Leon, Madison, Taylor, Wakulla66 min
Apr 23, 5:25 PM CDTTornado WarningTAEJefferson, Leon35 min
Apr 23, 5:27 PM CDTTornado WarningTAEFranklin, Wakulla33 min
Apr 23, 5:39 PM CDTSpecial Marine WarningTAE96 min
Apr 23, 5:43 PM CDTTornado WarningTAEFranklin, Wakulla32 min
Apr 23, 5:54 PM CDTTornado WarningTAEJefferson, Leon, Taylor, Wakulla21 min
Apr 23, 6:09 PM CDTSevere Thunderstorm WarningTAEJefferson, Lafayette, Madison, Taylor66 min
Apr 23, 6:30 PM CDTTornado WarningTAETaylor60 min

Nearby

River Flood Warnings in Florida, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.